Alert archive / Mississippi / Tornado Warnings in 2008

Tornado Warning 145, NWS Jackson, MS

May 3, 2008Covington County, Jefferson Davis County, Mississippi

NWS Jackson, MS issued this tornado warning at May 3, 2008, 4:44 AM CDT for Covington County, Jefferson Davis County, Mississippi. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2008, 4:44 AM CDT (09:44 UTC)
Expired
May 3, 2008, 5:30 AM CDT
In force
46 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Covington County, MS, Jefferson Davis County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 88 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 4:44 AM CDTTSTM WND DMG5 W Bassfield, MSSCATTERED LARGE LIMBS WERE BLOWN DOWN...REPORTED BY PUBLIC.
May 3, 5:30 AM CDTTSTM WND DMGCollins, MSTREE DOWN ALONG SUNSET ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 4:07 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 9.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2008-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2008-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1557 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
308 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 030944
TORJAN
MSC031-065-031045-
/O.NEW.KJAN.TO.W.0145.080503T0944Z-080503T1045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
444 AM CDT SAT MAY 3 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF COLLINS...

* UNTIL 545 AM CDT

* AT 444 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES
  SOUTHWEST OF CARSON...OR 13 MILES NORTH OF COLUMBIA...MOVING
  NORTHEAST AT 29 MPH.

* THE TORNADO WILL BE NEAR...
  CARSON BY 455 AM CDT...
  COLLINS BY 525 AM CDT...
  9 MILES NORTHWEST OF SANFORD BY 530 AM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3154 8989 3180 8940 3144 8940 3144 8980
      3139 8987
TIME...MOT...LOC 0944Z 243DEG 25KT 3145 8984

$$

40
3 follow-up statements
000 
WWUS54 KJAN 030955
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
454 AM CDT SAT MAY 3 2008

MSC031-065-031045-
/O.CON.KJAN.TO.W.0145.000000T0000Z-080503T1045Z/
COVINGTON MS-JEFFERSON DAVIS MS-
454 AM CDT SAT MAY 3 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR EAST
CENTRAL JEFFERSON DAVIS AND COVINGTON COUNTIES...

AT 454 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS TORNADO 
WAS LOCATED NEAR BASSFIELD...MOVING NORTHEAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  SEMINARY AND COLLINS BY 525 AM CDT...
  8 MILES NORTHWEST OF SANFORD BY 530 AM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CDT SATURDAY MORNING
FOR NORTHEAST LOUISIANA AND MISSISSIPPI. A TORNADO WATCH ALSO REMAINS
IN EFFECT UNTIL 1100 AM CDT SATURDAY MORNING FOR SOUTHEASTERN
MISSISSIPPI.

LAT...LON 3144 8983 3156 8981 3180 8940 3145 8940
      3144 8943
TIME...MOT...LOC 0954Z 243DEG 25KT 3148 8975

$$

40
000 
WWUS54 KJAN 031011
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
511 AM CDT SAT MAY 3 2008

MSC065-031021-
/O.CAN.KJAN.TO.W.0145.000000T0000Z-080503T1045Z/
JEFFERSON DAVIS MS-
511 AM CDT SAT MAY 3 2008

...THE TORNADO WARNING FOR EAST CENTRAL JEFFERSON DAVIS COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CDT SATURDAY MORNING
FOR NORTHEAST LOUISIANA AND MISSISSIPPI. A TORNADO WATCH ALSO REMAINS
IN EFFECT UNTIL 1100 AM CDT SATURDAY MORNING FOR SOUTHEASTERN
MISSISSIPPI.

LAT...LON 3145 8958 3151 8958 3152 8960 3154 8960
      3160 8966 3180 8940 3144 8941
TIME...MOT...LOC 1011Z 247DEG 28KT 3155 8959

$$

MSC031-031045-
/O.CON.KJAN.TO.W.0145.000000T0000Z-080503T1045Z/
COVINGTON MS-
511 AM CDT SAT MAY 3 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR
SOUTHEASTERN COVINGTON COUNTY...

AT 511 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED 7 MILES WEST OF SEMINARY...OR 8 MILES SOUTHWEST
OF COLLINS...MOVING NORTHEAST AT 32 MPH.

THE TORNADO WILL BE NEAR...
  SEMINARY AND COLLINS BY 520 AM CDT...
  8 MILES NORTHWEST OF SANFORD BY 525 AM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CDT SATURDAY MORNING
FOR NORTHEAST LOUISIANA AND MISSISSIPPI. A TORNADO WATCH ALSO REMAINS
IN EFFECT UNTIL 1100 AM CDT SATURDAY MORNING FOR SOUTHEASTERN
MISSISSIPPI.

LAT...LON 3145 8958 3151 8958 3152 8960 3154 8960
      3160 8966 3180 8940 3144 8941
TIME...MOT...LOC 1011Z 247DEG 28KT 3155 8959

$$

40
000 
WWUS54 KJAN 031030
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
529 AM CDT SAT MAY 3 2008

MSC031-031039-
/O.CAN.KJAN.TO.W.0145.000000T0000Z-080503T1045Z/
COVINGTON MS-
529 AM CDT SAT MAY 3 2008

...THE TORNADO WARNING FOR SOUTHEASTERN COVINGTON COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED EAST OF 
SEMINARY AND WAS PUSHING OUT OF THE COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CDT SATURDAY MORNING
FOR NORTHEAST LOUISIANA AND MISSISSIPPI. A TORNADO WATCH ALSO REMAINS
IN EFFECT UNTIL 1100 AM CDT SATURDAY MORNING FOR SOUTHEASTERN
MISSISSIPPI.

LAT...LON 3145 8958 3151 8958 3152 8960 3154 8960
      3160 8966 3180 8940 3144 8941
TIME...MOT...LOC 1029Z 242DEG 38KT 3159 8937

$$

40

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 3, 4:40 AM CDT, 4 minutes earlier.

Area forecast discussion, May 3, 4:40 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
440 AM CDT SAT MAY 3 2008

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT. THE LINE OF STORMS CONTINUE
TO MOVE SOUTHEAST ACROSS THE CWA. WINDS ALOFT FINALLY PICKED UP AND
HELP GET THE SYSTEM MOVING. A TREMENDOUS AMOUNT OF LIGHTNING WAS
BEING PRODUCED WITH THESE STORMS...CAUSING POWERS OUTAGES ACROSS THE
CWA. THE LINE CONTINUES TO LOOK STRONG...WITH DAMAGING WINDS EXPECTED
TO PUSH ACROSS THE REST OF THE CWA. WILL MAINTAIN THE FLASH FLOOD
WATCH FOR A LITTLE WHILE LONGER WITH PERIODS OF VERY HEAVY RAINFALL
AVAILABLE ALSO. ALTHOUGH THE STORMS WERE MOVING VERY FAST...COULD
STILL SEE SOME FLASH FLOODING. ONCE THE LINE MOVES THROUGH...LOOKING
FOR THE AREA TO CLEAR. THE BOUNDARY STILL SEEMS TO BE WEST OF THE CWA
AT THIS POINT. THE NAM SUGGEST A FEW STORMS MAY DEVELOP OVER THE
SOUTHEAST AS THE BOUNDARY MOVES THROUGH IN THE LATE AFTERNOON. LEFT
SMALL RAIN CHANCES OVER THE SOUTHEAST THROUGH THE LATE AFTERNOON.
HOWEVER...NOT LOOKING FOR MUCH DEVELOPMENT. SKIES SHOULD CLEAR
TONIGHT AND MAINTAIN THROUGH MONDAY. AN AREA OF HIGH PRESSURE WILL
APPROACH THE AREA LATE SATURDAY. LOOKING FOR A DRIER AIRMASS TO MOVE
IN...BUT STILL NOT LOOKING FOR MUCH COOL AIR. RAISED HIGH TEMPS A FEW
DEGREES EACH DAY. OVERNIGHT LOWS WERE GOOD.

.LONG TERM...MONDAY THROUGH SATURDAY. NO BIG CHANGES TO THE FORECAST.
STUCK WITH GUIDANCE FOR THE MOST PART. BY MONDAY HIGH PRESSURE WILL
BE MOVING EAST. AN UPPER RIDGE WILL BE BUILDING INTO TEXAS...WITH
SOUTHWESTERLY FLOW BRINGING PACIFIC MOISTURE INTO THE REGION.
PERTURBATIONS IN THE FLOW AROUND THE UPPER RIDGE AND INCREASING LOW
LEVEL MOISTURE MAY GENERATE A FEW SHOWERS AND THUNDERSTORMS BY MONDAY
NIGHT/TUESDAY. THE UPPER RIDGE SHIFTS EAST AROUND TUESDAY...PUTTING
THE AREA IN THE NORTHWEST FLOW ALOFT...WITH WEAK DISTURBANCES IN THE
FLOW MAINTAINING RAIN CHANCES INTO WEDNESDAY. THE SURFACE HIGH HOLDS
OVER THE SOUTHEAST AND THE NEXT LOW PRESSURE SYSTEM THAT DEVELOPS
OVER THE PLAINS SEEMS TO MISS THE AREA TO THE WEST THURSDAY. THE
SYSTEM LIFTS NORTHEAST...HOWEVER THE TAIL END OF A COLD FRONT SWEEPS
ACROSS THE NORTHERN ZONES FRIDAY AND SEEMS TO STALL THROUGH THE
WEEKEND. GUIDANCE CAME WITH LOW CHANCE POPS THROUGH THE EXTENDED...SO
WENT WITH IT. THE GFS KEEPS THE CWA WET THROUGH THE WEEKEND...BUT THE
EUROPEAN HAS A RIDGE BUILDING INTO THE AREA AROUND SATURDAY. KEPT A
CHANCE OF SHOWERS AND THUNDERSTORMS IN THROUGH THE END OF THE WEEK.

RAISED HIGH TEMPERATURES A FEW DEGREES EACH DAY...LEANED MORE TOWARD
CLIMATOLOGY AND RAW MODEL VALUES. OVERNIGHT LOWS WERE GOOD.

&&

.AVIATION...
THE STORMS CONTINUE TO MOVE OUT SOUTHEAST. JAN WAS BEING
IMPACTED...BUT STORMS SHOULD BE EAST OF THE AREA BY 11Z. EXPECTING
VFR CONDITIONS BY 15Z. STORMS WERE DEVELOPING SOUTHWEST OF HBG...IN
ADDITION THE LINE OF STORMS MOVING SOUTH. STORMS MAY MOVE INTO HBG
BY 10Z AND CONTINUE THROUGH AT LEAST 12Z. STILL LOOKING FOR STORMS TO
MOVE INTO MEI BY 11Z...WITH VFR CONDITIONS EXPECTED AROUND 16Z FOR
MEI AND 18Z FOR HBG. CLOUDS WILL DISSIPATE THROUGH THE AFTERNOON. VFR
CONDITIONS WILL PREVAIL AT ALL SITES FROM 00Z THROUGH THE REST OF THE
PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       81  52  77  52 /  31   0   0   0
MERIDIAN      80  50  78  47 /  50   3   0   0
VICKSBURG     79  53  79  53 /  18   0   0   0
HATTIESBURG   79  55  82  50 /  61  14   0   0
NATCHEZ       81  55  77  54 /  26   0   0   0
GREENVILLE    77  50  75  51 /  11   0   0   0
GREENWOOD     77  51  75  51 /  12   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 9 AM CDT THIS MORNING FOR MSZ043>046-
     048>066-072>074.

LA...FLASH FLOOD WATCH UNTIL 9 AM CDT THIS MORNING FOR LAZ024-026.

AR...NONE.
&&

7
Hazardous weather outlook, May 2, 10:16 PM CDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1016 PM CDT FRI MAY 2 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
040315-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
1016 PM CDT FRI MAY 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

...SIGNIFICANT SEVERE WEATHER POSSIBLE ACROSS THE REGION TONIGHT
INTO EARLY SATURDAY...

NUMEROUS SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS
NORTHWEST MISSISSIPPI...NORTHEAST LOUISIANA...AND SOUTHEAST
ARKANSAS...GENERALLY ALONG AND NORTHWEST OF A LINE FROM
WINNSBORO...TO CANTON...TO EUPORA. TORNADOES...A FEW OF WHICH COULD
BE STRONG...HAIL TO THE SIZE OF BASEBALLS...AND DAMAGING WINDS IN
EXCESS OF 70 MPH WILL BE POSSIBLE WITH THE MOST INTENSE STORMS.

SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REMAINDER
OF THE AREA TONIGHT INTO EARLY SATURDAY. HAIL TO THE SIZE OF
GOLFBALLS...DAMAGING WINDS TO 70 MPH...AND A FEW TORNADOES WILL BE
POSSIBLE WITH THE STRONGEST STORMS.

THE LINE OF STORMS EXTENDS FROM NORTHWEST MISSISSIPPI BACK INTO
CENTRAL LOUISIANA. NUMEROUS TORNADOES HAVE BEEN REPORTED WITH THIS
ACTIVITY...AND CONDITIONS WILL REMAIN QUITE FAVORABLE FOR TORNADIC
DEVELOPMENT OVER NORTHWEST MISSISSIPPI...SOUTHEAST ARKANSAS...AND
NORTHEAST LOUISIANA THROUGH AT LEAST MIDNIGHT. ADDITIONALLY...VERY
LARGE HAIL AND DAMAGING WINDS MAY OCCUR WITH THE MOST INTENSE STORMS.

THE ACTIVITY WILL SLOWLY SHIFT SOUTHEAST ACROSS THE REST OF MISSISSIPPI
AND NORTHEAST LOUISIANA THROUGH THE OVERNIGHT HOURS. WHILE CONDITIONS
WILL NOT BE AS FAVORABLE FOR SEVERE WEATHER AS THE SYSTEM MOVES SOUTH
AND EAST...CONDITIONS WILL REMAIN CONDUCIVE FOR SEVERE STORM DEVELOPMENT.
LARGE HAIL...DAMAGING WINDS...AND A FEW TORNADOES WILL REMAIN POSSIBLE.

THE ACTIVITY WILL SHIFT SOUTHEAST OF THE REGION BY MID TO LATE
MORNING SATURDAY.

IN ADDITION TO THE SEVERE WEATHER RISK...LOCALLY HEAVY RAINFALL WILL
ALSO BE A CONCERN. AS THE BOUNDARY SINKS SOUTH TONIGHT...IT MAY SLOW
DOWN OR BRIEFLY STALL OVER THE SOUTHERN HALF OF THE AREA...GENERALLY
SOUTH OF INTERSTATE 20. SLOW MOVING STORMS MAY PRODUCE VERY HEAVY
RAINFALL...RESULTING IN LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH
IS IN EFFECT FOR AREAS ALONG AND SOUTH OF A LINE FROM LAKE PROVIDENCE
LOUISIANA...TO CAMDEN TO DEKALB MISSISSIPPI TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED THROUGH EARLY SATURDAY MORNING.
OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, May 3, 1:55 AM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
155 AM CDT SAT MAY 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     HAIL             2 NW BELZONI            33.20N 90.51W
05/03/2008  E0.75 INCH       HUMPHREYS          MS   LAW ENFORCEMENT

            PENNY HAIL REPORTED IN BELLEWOOD.

&&

JFAIRLY
Local storm report, May 3, 2:19 AM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
219 AM CDT SAT MAY 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 AM     HAIL             3 E TALLULAH            32.41N 91.14W
05/03/2008  E0.75 INCH       MADISON            LA   LAW ENFORCEMENT

&&

CME
Special weather statement, May 3, 3:00 AM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
300 AM CDT SAT MAY 3 2008

MSZ031>033-037>039-030900-
LOWNDES MS-OKTIBBEHA MS-CHOCTAW MS-ATTALA MS-NOXUBEE MS-WINSTON MS-
300 AM CDT SAT MAY 3 2008

...STRONG STORMS PUSHING THROUGH NORTHEAST MISSISSIPPI AND THE
GOLDEN TRIANGLE...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED FROM 10 MILES NORTHWEST OF
STARKVILLE TO 4 MILES NORTHWEST OF SMYRNA AT 300 AM CDT...MOVING EAST
AT 55 MPH. PORTIONS OF THIS LINE COULD ATTAIN SEVERE STRENGTH OVER
THE NEXT HOUR TO HOUR AND A HALF AS THEY CROSS THE AREA.

PEOPLE IN ATTALA...CHOCTAW...LOWNDES...NOXUBEE...OKTIBBEHA AND
WINSTON COUNTIES...INCLUDING THE CITIES OF COLUMBUS...LOUISVILLE AND
STARKVILLE...SHOULD MONITOR THESE STORMS CLOSELY.

BYB
Local storm report, May 3, 3:35 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
335 AM CDT SAT MAY 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     TSTM WND GST     RIDGELAND               32.42N 90.13W
05/03/2008  M58 MPH          MADISON            MS   BROADCAST MEDIA

            OFF DUTY BROADCAST MET MEASURED 58 MPH WIND GUST WITH
            ANEMOMETER

&&
Local storm report, May 3, 3:38 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
338 AM CDT SAT MAY 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 AM     HAIL             JACKSON                 32.32N 90.21W
05/03/2008  E0.50 INCH       HINDS              MS   EMERGENCY MNGR

            REPORTED IN DOWNTOWN JACKSON.

&&

JCULIN
Local storm report, May 3, 3:49 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
349 AM CDT SAT MAY 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     HAIL             ANNANDALE               32.51N 90.19W
05/03/2008  E1.00 INCH       MADISON            MS   PUBLIC

&&

JCULIN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 7:18 PM CDTTornado WarningJANBolivar, Sunflower57 min
May 2, 7:52 PM CDTTornado WarningJANBolivar, Sunflower53 min
May 2, 7:57 PM CDTFlash Flood WarningJANBolivar3 hr
May 2, 8:01 PM CDTTornado WarningJANBolivar44 min
May 2, 8:10 PM CDTSevere Thunderstorm WarningJANWashington65 min
May 2, 8:35 PM CDTFlash Flood WarningJANWashington6 hr
May 2, 8:35 PM CDTTornado WarningJANBolivar, Sunflower55 min
May 2, 9:15 PM CDTSevere Thunderstorm WarningJANWashington60 min
May 2, 10:58 PM CDTFlash Flood WarningJANBolivar3 hr
May 2, 11:19 PM CDTSevere Thunderstorm WarningJANWashington41 min
May 2, 11:50 PM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Sunflower, Washington40 min
May 3, 12:07 AM CDTSevere Thunderstorm WarningJANGrenada, Leflore, Sunflower38 min
May 3, 12:09 AM CDTTornado WarningJANHumphreys, Leflore, Sunflower, Washington36 min
May 3, 12:27 AM CDTTornado WarningJANCarroll, Grenada, Leflore33 min
May 3, 12:30 AM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Washington45 min
May 3, 12:44 AM CDTTornado WarningJANCarroll, Holmes, Humphreys, Leflore46 min
May 3, 12:53 AM CDTTornado WarningJANGrenada26 min
May 3, 1:07 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey38 min
May 3, 1:09 AM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Humphreys, Sharkey, Yazoo66 min
May 3, 1:23 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery, Webster52 min
May 3, 1:38 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Yazoo52 min
May 3, 1:44 AM CDTSevere Thunderstorm WarningJANClaiborne, Warren46 min
May 3, 2:06 AM CDTSevere Thunderstorm WarningJANClay, Webster39 min
May 3, 2:06 AM CDTSevere Thunderstorm WarningJANAdams, Jefferson39 min
May 3, 2:11 AM CDTSevere Thunderstorm WarningJANAttala, Carroll, Choctaw, Holmes, Montgomery49 min
May 3, 2:12 AM CDTSevere Thunderstorm WarningJANHinds, Madison, Warren, Yazoo48 min
May 3, 2:16 AM CDTSevere Thunderstorm WarningJANAttala, Madison, Yazoo44 min
May 3, 2:31 AM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Jefferson, Warren44 min
May 3, 2:48 AM CDTSevere Thunderstorm WarningJANClay, Lowndes42 min
May 3, 2:51 AM CDTSevere Thunderstorm WarningJANHinds, Leake, Madison, Rankin, Scott54 min
May 3, 3:14 AM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Franklin, Hinds, Jefferson46 min
May 3, 3:23 AM CDTSevere Thunderstorm WarningJANAdams, Jefferson52 min
May 3, 3:39 AM CDTSevere Thunderstorm WarningJANLowndes, Noxubee, Oktibbeha, Winston57 min
May 3, 3:41 AM CDTSevere Thunderstorm WarningJANHinds, Rankin, Scott49 min
May 3, 3:42 AM CDTSevere Thunderstorm WarningJANLeake, Neshoba48 min
May 3, 3:52 AM CDTSevere Thunderstorm WarningJANCopiah, Franklin, Hinds, Jefferson, Lincoln, Rankin and 1 more38 min
May 3, 3:57 AM CDTTornado WarningJANJefferson Davis, Lawrence, Lincoln, Marion48 min
May 3, 4:01 AM CDTSevere Thunderstorm WarningJANAdams, Franklin44 min
May 3, 4:07 AM CDTSevere Thunderstorm WarningJANNewton, Scott38 min
May 3, 4:27 AM CDTSevere Thunderstorm WarningJANJasper, Smith34 min
May 3, 4:29 AM CDTSevere Thunderstorm WarningJANRankin, Scott, Smith31 min
May 3, 4:30 AM CDTSevere Thunderstorm WarningJANCopiah, Simpson45 min
May 3, 4:34 AM CDTSevere Thunderstorm WarningJANCopiah, Jefferson Davis, Lawrence, Lincoln, Simpson43 min
May 3, 4:46 AM CDTSevere Thunderstorm WarningJANNewton, Scott, Smith33 min
May 3, 5:06 AM CDTSevere Thunderstorm WarningJANJasper, Smith39 min
May 3, 5:14 AM CDTSevere Thunderstorm WarningJANCovington, Simpson, Smith30 min
May 3, 5:23 AM CDTSevere Thunderstorm WarningJANJones52 min
May 3, 5:36 AM CDTSevere Thunderstorm WarningJANJasper, Jones39 min
May 3, 5:41 AM CDTSevere Thunderstorm WarningJANForrest, Lamar49 min
May 3, 5:42 AM CDTSevere Thunderstorm WarningJANClarke, Lauderdale33 min
May 3, 6:02 AM CDTTornado WarningJANForrest, Lamar43 min
May 3, 6:03 AM CDTSevere Thunderstorm WarningJANClarke31 min
May 3, 6:15 AM CDTSevere Thunderstorm WarningJANJones18 min

Nearby

Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.